Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 45, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at May 9, 2005, 2:03 PM CDT for Dodge County, Wisconsin. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2005, 2:03 PM CDT (19:03 UTC)
- Expired
- May 9, 2005, 2:41 PM CDT
- In force
- 38 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Dodge County, WI
The radar
The Milwaukee radar (KMKX), 48 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 12:45 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 091903 SVRMKX WIC027-091945- /O.NEW.KMKX.SV.W.0045.050509T1903Z-050509T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 203 PM CDT MON MAY 9 2005 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DODGE COUNTY IN SOUTHEAST WISCONSIN * UNTIL 245 PM CDT * AT 157 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 19 MILES SOUTH OF JUNEAU...OR ABOUT NEAR WATERTOWN...AND MOVING NORTH AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JUNEAU AROUND 225 PM CDT... BEAVER DAM AND HORICON AROUND 230 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4321 8892 4321 8866 4357 8860 4358 8891 $$ WOOD
3 follow-up statements
000 WWUS53 KMKX 091909 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 208 PM CDT MON MAY 9 2005 WIC027-091945- /O.CON.KMKX.SV.W.0045.000000T0000Z-050509T1945Z/ DODGE- 208 PM CDT MON MAY 9 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 245 PM CDT FOR DODGE COUNTY... AT 207 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR RICHWOOD...OR NEAR WATERTOWN...MOVING NORTH AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... JUNEAU AND 7 MILES EAST OF LEIPSIG BY 220 PM CDT MINNESOTA JUNCTION AND BURNETT BY 225 PM CDT ATWATER BY 230 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4321 8892 4321 8866 4357 8860 4358 8891 $$ DAVIS
000 WWUS53 KMKX 091920 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 219 PM CDT MON MAY 9 2005 WIC027-091945- /O.CON.KMKX.SV.W.0045.000000T0000Z-050509T1945Z/ DODGE- 219 PM CDT MON MAY 9 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 245 PM CDT FOR DODGE COUNTY... AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. HOWEVER...THE TREND OF THIS STORM IS WEAKENING. THIS STORM WAS LOCATED NEAR CLYMAN...OR ABOUT 7 MILES SOUTH OF JUNEAU...MOVING NORTH AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MINNESOTA JUNCTION...BEAVER DAM...HORICON AND 8 MILES EAST OF SOUTH BEAVER DAM BY 225 PM CDT BURNETT BY 230 PM CDT ATWATER AND 9 MILES EAST OF FOX LAKE BY 240 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4321 8892 4321 8866 4357 8860 4358 8891 $$ DAVIS
000 WWUS53 KMKX 091941 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 240 PM CDT MON MAY 9 2005 WIC027-091950- /O.CAN.KMKX.SV.W.0045.000000T0000Z-050509T1945Z/ DODGE- 240 PM CDT MON MAY 9 2005 ...THE SEVERE THUNDERSTORM WARNING FOR DODGE COUNTY IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED BELOW SEVERE LEVELS AND IS MOVING INTO SOUTHERN FOND DU LAC COUNTY JUST NORTH OF WAUPUN OVER TO ALTO. NO REPORTS OF SEVERE WEATHER HAVE BEEN RECEIVED. LAT...LON 4321 8892 4321 8866 4357 8860 4358 8891 $$ DAVIS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:13 AM CDT, 10 hours 50 minutes earlier.
Area forecast discussion, May 9, 3:13 AM CDT, 10 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 313 AM CDT MON MAY 9 2005 .DISCUSSION...FORECAST FOCUS IS ON PRECIPITATION CHANCES TODAY AND TONIGHT...THEN ON NEXT SYSTEM WEDNESDAY INTO FRIDAY. MODELS IN GOOD AGREEMENT WITH SYNOPTIC SITUATION AND MOVEMENT TODAY THROUGH TUESDAY. PRECIPITATION PATTERN ALSO IN GOOD AGREEMENT. WILL GO WITH SCATTERED CONVECTION THIS MORNING BECOMING A BIT MORE WIDESPREAD THIS AFTERNOON EAST HALF CWA AS SHORT WAVE AND 700MB OMEGA ROTATES THROUGH. WILL DIMINISH POPS THIS EVENING AND FURTHER LATE TONIGHT AS PER NAM AND GFS...AND KEEP SMALL POPS IN FORECAST FOR NORTHERN SECTIONS CWA TUESDAY MORNING SINCE BOTH MODELS DRY OUT MID LAYERS DURING MORNING HOURS FROM SOUTH AND WEST. PERSISTENT LOW LEVEL MOISTURE 850MB AND BELOW MAY KEEP LOW CLOUDS AROUND INTO AFTERNOON...AS PER TIME XSCTIONS. NEXT FORECAST EMPHASIS ON TUESDAY NIGHT THROUGH THURSDAY AS CENTRAL PLAINS SYSTEM DEVELOPS. WILL TREND TOWARD NAM/UKMET/ECMWF SOLUTION WHICH DEVELOPS SURFACE BOUNDARY ACROSS NORTHERN ILLINOIS TUESDAY NIGHT AND HOLDS IT IN PLACE THROUGH WEDNESDAY...THEN SAGS IT SOUTHWARD WEDNESDAY NIGHT AND THURSDAY. MAIN ACTION SHOULD BE WITH OVERRUNNING 850MB BARO ZONE. INITIAL LOCATION OF STRONGEST CONVECTIONS SHOULD BE ACROSS SOUTHERN WISCONSIN WITH 40KT LLJ OVERRUNNING BARO ZONE TUESDAY NIGHT AND WEDNESDAY. ACTIVITY MAY SHIFT FURTHER NORTH WEDNESDAY NIGHT...THEN SAG SOUTHWARD AGAIN WITH BARO ZONE THURSDAY AS PER UKMET AND ECMWF. ETA 850-750 ISENT LIFT ALSO FOLLOWS THIS PATTERN. INITIAL ISENT LIFT VERY STRONG LATE TUESDAY NIGHT AND WEDNESDAY MORNING ACROSS CWA. MKX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, May 9, 12:17 PM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK...OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1217 PM CDT MON MAY 9 2005 WIZ046-047-051-052-056>060-062>072-101002- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 1217 PM CDT MON MAY 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. THE PRIMARY THREAT IS LARGE HAIL AND DAMAGING WINDS... BUT AN ISOLATED TORNADO IS POSSIBLE. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE OVER AREAS WHICH GET REPEATED STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH FRIDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TUESDAY NIGHT MAINLY SOUTH OF A LINE FROM HILL POINT TO MADISON TO KENOSHA. HEAVY RAINFALL IS POSSIBLE MAINLY WEDNESDAY NIGHT AND AGAIN FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE... WWW.WEATHER.GOV/MKX /LOWER CASE/ LMZ643>646-665-101002- SHEBOYGAN WI TO WINTHROP HARBOR ILLINOIS- 1217 PM CDT MON MAY 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. THE PRIMARY THREAT IS LARGE HAIL AND DAMAGING WINDS... BUT AN ISOLATED WATERSPOUT IS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH FRIDAY. WINDS AND WAVES MAY REACH SMALL CRAFT ADVISORY CRITERIA WEDNESDAY NIGHT AND THURSDAY. && DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE... WWW.WEATHER.GOV/MKX /LOWER CASE/ TZ
In the hours before
Special weather statement, May 9, 1:12 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 112 PM CDT MON MAY 9 2005 LMZ643>646-WIZ046-047-051-052-056>060-062>072-091900- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE- NORTH POINT LIGHTHOUSE TO WIND POINT-OZAUKEE- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-RACINE-ROCK-SAUK-SHEBOYGAN- SHEBOYGAN WI TO PORT WASHINGTON-WALWORTH-WASHINGTON-WAUKESHA- WIND POINT TO WINTHROP HARBOR ILLINOIS- 112 PM CDT MON MAY 9 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR SOUTHERN WISCONSIN UNTIL 8 PM CDT... LOOK FOR SCATTERED THUNDERSTORMS TO DEVELOP ACROSS SOUTH CENTRAL AND SOUTHEAST WISCONSIN THIS AFTERNOON. ONE CLUSTER OF DEVELOPING STORMS WILL MOVE INTO ROCK AND WALWORTH COUNTIES...AND WILL AFFECT A CLYDE TO ALLENS GROVE AREA BY 1:30 PM. THESE STORMS WILL EVENTUALLY REACH WHITEWATER BY 2:00 PM. HEAVY RAINFALL RATES OF ONE QUARTER INCH PER HOUR...LIGHTNING STRIKES...HAIL UP TO ONE QUARTER INCH IN DIAMETER... AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. OTHER THUNDERSTORMS WILL DEVELOP ACROSS SOUTH CENTRAL AND SOUTHEAST WISCONSIN THIS AFTERNOON AND EVENING. SOME STORMS MAY BECOME SEVERE. WOOD
Special weather statement, May 9, 1:53 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 153 PM CDT MON MAY 9 2005 LMZ643>646-WIZ046-047-051-052-056>060-062>072-091940- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE- NORTH POINT LIGHTHOUSE TO WIND POINT-OZAUKEE- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-RACINE-ROCK-SAUK-SHEBOYGAN- SHEBOYGAN WI TO PORT WASHINGTON-WALWORTH-WASHINGTON-WAUKESHA- WIND POINT TO WINTHROP HARBOR ILLINOIS- 153 PM CDT MON MAY 9 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR SOUTHERN WISCONSIN UNTIL 8 PM CDT... EXPECT SCATTERED THUNDERSTORMS TO CONTINUE TO DEVELOP ACROSS SOUTH CENTRAL AND SOUTHEAST WISCONSIN THIS AFTERNOON. ONE CLUSTER OF STRONG STORMS WILL CONTINUE TO MOVE THROUGH JEFFERSON...WESTERN ROCK AND WESTERN WALWORTH COUNTIES. THE CITIES OF MILLFORD...FORT ATKINSON...AND JOHNSON CREEK WILL BE AFFECTED BY 230 PM. HEAVY RAINFALL RATES OF ONE QUARTER INCH PER HOUR...LIGHTNING STRIKES... HAIL UP TO ONE QUARTER INCH IN DIAMETER...AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. OTHER THUNDERSTORMS WILL DEVELOP ACROSS SOUTH CENTRAL AND SOUTHEAST WISCONSIN THIS AFTERNOON AND EVENING. SOME STORMS MAY BECOME SEVERE. KRR
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 3:59 PM CDT | Special Marine Warning | MKX | 46 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.